Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 7, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Jan 19, 2009, 2:31 PM EST for Lake County, Seminole County, Volusia County, Florida. It took effect at Jan 20, 2009, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2009, 2:31 PM EST (19:31 UTC)
- In effect from
- Jan 20, 2009, 12:00 PM EST
- Expired
- Jan 20, 2009, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 107 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 191931 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 231 PM EST MON JAN 19 2009 FLZ041-044-046-141-201000- /O.UPG.KMLB.FW.A.0006.090120T1800Z-090120T2300Z/ /O.NEW.KMLB.FW.W.0007.090120T1700Z-090120T2300Z/ /O.NEW.KMLB.FW.A.0007.090121T1600Z-090121T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-SEMINOLE-COASTAL VOLUSIA- 231 PM EST MON JAN 19 2009 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST TUESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A COLD FRONT WILL PASS THROUGH THE AREA EARLY TUESDAY AND BRING IN MUCH COLDER AND DRIER AIR. STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL COMBINE WITH RH VALUES FALLING BELOW 35 PERCENT TO PRODUCE RED FLAG CONDITIONS ACROSS NORTH LAKE...VOLUSIA AND SEMINOLE COUNTIES. ON WEDNESDAY...THE WINDS WILL NOT BE AS STRONG BUT LONG DURATION OF CRITICAL RH VALUES ARE EXPECTED. MIN RH VALUES WILL BE AROUND 25 PERCENT WITH NORTHWEST WINDS AROUND 10 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ045-047-053-054-058-059-064-144-147-201000- /O.NEW.KMLB.FW.A.0007.090121T1600Z-090121T2300Z/ ORANGE-SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE- MARTIN-SOUTHERN LAKE-NORTHERN BREVARD- 231 PM EST MON JAN 19 2009 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. A COLD FRONT WILL PASS THROUGH THE AREA EARLY TUESDAY AND BRING IN MUCH COLDER AND DRIER AIR. ALTHOUGH IT WILL BE WINDY...TRAJECTORY OFF THE GULF OF MEXICO SHOULD KEEP MINIMUM RH VALUES AROUND 40 PERCENT. BUT WEST TO NORTHWEST WINDS OF 20 MPH GUSTING TO 30 MPH WILL STILL MAKE THIS A FIRE SENSITIVE DAY. HOWEVER ON WEDNESDAY...LONG DURATION OF CRITICAL RH VALUES ARE EXPECTED AREAWIDE. MIN RH VALUES WILL BE AROUND 25 PERCENT WITH NORTHWEST WINDS AROUND 10 MPH. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ KELLY
2 follow-up statements
000 WWUS82 KMLB 200843 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 343 AM EST TUE JAN 20 2009 FLZ041-044-046-141-202300- /O.NEW.KMLB.FW.A.0008.090122T1700Z-090122T2300Z/ /O.CON.KMLB.FW.W.0007.090120T1700Z-090120T2300Z/ /O.CON.KMLB.FW.A.0007.090121T1600Z-090121T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-SEMINOLE-COASTAL VOLUSIA- 343 AM EST TUE JAN 20 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT THURSDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. A COLD FRONT HAS BROUGHT MUCH COLDER AND DRIER AIR. STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL COMBINE WITH RH VALUES FALLING BELOW 35 PERCENT TO PRODUCE RED FLAG CONDITIONS ACROSS NORTH LAKE...VOLUSIA AND SEMINOLE COUNTIES. ON WEDNESDAY AND THURSDAY...THE WINDS WILL DIMINISH AND LONG DURATION OF CRITICAL RH VALUES ARE EXPECTED. MINIMUM RH VALUES WILL BE AROUND 25 TO 30 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ045-047-053-054-058-059-064-144-147-202300- /O.NEW.KMLB.FW.A.0008.090122T1700Z-090122T2300Z/ /O.CON.KMLB.FW.A.0007.090121T1600Z-090121T2300Z/ ORANGE-SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE- MARTIN-SOUTHERN LAKE-NORTHERN BREVARD- 343 AM EST TUE JAN 20 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT THURSDAY AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. ON WEDNESDAY AND THURSDAY...LONG DURATION OF CRITICAL RH VALUES ARE EXPECTED. MINIMUM RH VALUES WILL BE AROUND 25 TO 30 PERCENT. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS82 KMLB 201836 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 136 PM EST TUE JAN 20 2009 FLZ041-044-046-141-202300- /O.UPG.KMLB.FW.A.0007.090121T1600Z-090121T2300Z/ /O.NEW.KMLB.FW.W.0008.090121T1500Z-090121T2300Z/ /O.CON.KMLB.FW.W.0007.000000T0000Z-090120T2300Z/ /O.CON.KMLB.FW.A.0008.090122T1700Z-090122T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-SEMINOLE-COASTAL VOLUSIA- 136 PM EST TUE JAN 20 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. A COLD FRONT HAS BROUGHT MUCH COLDER AND DRIER AIR. STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL COMBINE WITH RH VALUES FALLING BELOW 35 PERCENT TO PRODUCE RED FLAG CONDITIONS ACROSS NORTH LAKE...VOLUSIA AND SEMINOLE COUNTIES THIS AFTERNOON. ON WEDNESDAY AND THURSDAY...THE WINDS WILL DIMINISH AND LONG DURATION OF CRITICAL RH VALUES ARE EXPECTED. MINIMUM RH VALUES WILL BE AROUND 20 TO 25 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ045-047-053-054-058-059-064-144-147-202300- /O.UPG.KMLB.FW.A.0007.090121T1600Z-090121T2300Z/ /O.NEW.KMLB.FW.W.0008.090121T1500Z-090121T2300Z/ /O.CON.KMLB.FW.A.0008.090122T1700Z-090122T2300Z/ ORANGE-SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE- MARTIN-SOUTHERN LAKE-NORTHERN BREVARD- 136 PM EST TUE JAN 20 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. ON WEDNESDAY AND THURSDAY...LONG DURATION OF CRITICAL RH VALUES ARE EXPECTED. MINIMUM RH VALUES WILL BE AROUND 20 TO 25 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Jan 19, 10:55 AM EST, 3 hours 36 minutes earlier.
Area forecast discussion, Jan 19, 10:55 AM EST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1055 AM EST MON JAN 19 2009
.DISCUSSION...
WEAK FRONTAL BOUNDARY LOCATED ACROSS OUR SOUTHERN COUNTIES NICELY
DEPICTED AS A ROPE CLOUD IN HI RES VIS SAT IMAGERY. SOME ISENTROPIC
UPGLIDE BEHIND THE FRONT IS PRODUCING SOME CLOUDINESS ACROSS CENTRAL
SECTIONS BUT THIS SHOULD DISSIPATE THIS AFTN. INCREASING WEST WINDS
FROM DEEPENING LOW APPROACHING THE CAROLINAS SHOULD START ADVECTING
SOME GULF STRATOCU ACROSS THE PENINSULA.
&&
.AVIATION...ISENTROPIC LIFT BEHIND FRONT PRODUCING SOME PATCHY VFR
CIGS (FL050) THIS MORNING AT MCO/MLB/VRB BUT THESE SHOULD DISSIPATE
WITH SCT GULF STRATOCU EVENTUALLY WORKING THEIR WAY EASTWARD ACROSS
THE PENINSULA THIS AFTN. PRIMARY CONCERN WILL BE INCREASING WEST
WINDS THIS AFTN...GUSTING TO 25 KNOTS.
&&
.MARINE...PRES GRAD HAS SLACKENED SOMEWHAT BEHIND FRONTAL PASSAGE
BUT EXPECT GRADIENT TO TIGHTEN LATER THIS AFTN INTO TONIGHT AS LOW
PRESSURE DEEPENS AS IT APPROACHES THE CAROLINA COAST. SMALL CRAFT
ADVISORY REMAINS IN EFFECT FOR THE OFFSHORE WATERS AND WILL EXPAND
TO INCLUDE THE NEAR SHORE WATERS BEGINNING THIS EVENING.
&&
.FIRE WEATHER...ALTHOUGH NO RED FLAG WARNINGS ARE CURRENTLY IN
EFFECT...STRONG TRANSPORT WINDS WILL PRODUCE A FIRE SENSITIVE DAY.
ENOUGH MOISTURE ADVECTING FROM THE GULF OF MEXICO SHOULD PREVENT
CRITICAL RH FROM BEING MET BUT STILL EXPECT MIN RH VALUES TO DIP
BELOW 40% ON THE EAST SIDE OF THE PENINSULA. WILL MONITOR FOR
POSSIBLE RED FLAG WARNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 70 43 52 27 / 10 20 10 10
MCO 72 48 56 30 / 20 20 10 10
MLB 72 48 60 30 / 20 20 10 10
VRB 73 50 63 32 / 20 10 20 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
FOR COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN BREVARD-
NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE.
FIRE WEATHER WATCH TUESDAY AFTERNOON FOR COASTAL VOLUSIA-INLAND
VOLUSIA-NORTHERN LAKE-SEMINOLE.
AM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST
WEDNESDAY FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA
BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN
INLET TO JUPITER INLET OUT 20 NM-COASTAL WATERS FROM
VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 2 PM EST WEDNESDAY FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
KELLYHazardous weather outlook, Jan 19, 4:59 AM EST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 459 AM EST MON JAN 19 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-192130- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 459 AM EST MON JAN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...WIND AND SEA IMPACT... GUSTY WEST TO NORTHWEST WINDS WILL PRODUCE HAZARDOUS BOATING CONDITIONS OFFSHORE TODAY AND OVER ALL OF THE WATERS TONIGHT. ...FIRE WEATHER IMPACT... THE COMBINATION OF BRISK TRANSPORT WINDS PRODUCING HIGH DISPERSION VALUES...AND DRY VEGETATION...WILL ENHANCE THE FIRE WEATHER SENSITIVITY NORTH OF INTERSTATE FOUR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG COLD FRONT MOVING THROUGH EARLY TUESDAY IS FORECAST TO BRING THE COLDEST AIR OF THE SEASON INTO EAST CENTRAL FLORIDA. FREEZING TEMPERATURES ARE POSSIBLE FOR MUCH OF THE AREA WEDNESDAY AND THURSDAY MORNINGS. GUSTY WINDS EARLY WEDNESDAY WILL ALSO RESULT IN VERY LOW WIND CHILL READINGS. HAZARDOUS BOATING CONDITIONS WILL CONTINUE INTO WEDNESDAY. LOW HUMIDITY VALUES AROUND THE OCALA FOREST WILL LEAD TO FIRE WEATHER CONCERNS TUESDAY AFTERNOON...THEN ACROSS MUCH OF THE AREA WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 67/55
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 4:14 AM EST | Freeze Watch | MLB | Lake, Orange, Osceola, Seminole, Volusia | 24 hr |
| Jan 19, 5:29 AM EST | Fire Weather Watch | MLB | Lake, Seminole, Volusia | 9 hr |
| Jan 19, 2:31 PM EST | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 23 hr |
| Jan 19, 3:49 PM EST | Gale Warning | MLB | 23 hr | |
| Jan 19, 3:49 PM EST | Small Craft Advisory | MLB | 46 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.